Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 23, NWS Milwaukee, WI

June 9, 2016Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 9, 2016, 10:45 PM CDT for Rock County, Wisconsin. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2016, 10:45 PM CDT (03:45 UTC)
Expired
Jun 9, 2016, 11:15 PM CDT
In force
30 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 61 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 11:00 PM CDTHAIL 0.55 W Janesville, WIREPORT FROM ROCK COUNTY SHERIFF DEPARTMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
633 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

216 
WUUS53 KMKX 100345
SVRMKX
WIC105-100415-
/O.NEW.KMKX.SV.W.0023.160610T0345Z-160610T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 PM CDT THU JUN 9 2016

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 1115 PM CDT

* AT 1045 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FOOTVILLE...
  OR 7 MILES SOUTHEAST OF EVANSVILLE...MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  JANESVILLE...BELOIT...ORFORDVILLE...FOOTVILLE...MAGNOLIA...HANOVER...
  AFTON AND EMERALD GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4250 8910 4266 8931 4274 8928 4275 8923
      4268 8885 4249 8902
TIME...MOT...LOC 0345Z 290DEG 18KT 4270 8920 

HAIL...1.00IN
WIND...<50MPH
 
$$

SPM
2 follow-up statements
597 
WWUS53 KMKX 100355
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1055 PM CDT THU JUN 9 2016

WIC105-100415-
/O.CON.KMKX.SV.W.0023.000000T0000Z-160610T0415Z/
ROCK WI-
1055 PM CDT THU JUN 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL ROCK COUNTY...

AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOOTVILLE...OR
NEAR JANESVILLE...MOVING EAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
JANESVILLE...BELOIT...ORFORDVILLE...FOOTVILLE...MAGNOLIA...HANOVER...AFTON
AND EMERALD GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4250 8910 4266 8931 4274 8928 4275 8923
      4268 8885 4249 8902
TIME...MOT...LOC 0355Z 290DEG 18KT 4268 8914 

HAIL...1.25IN
WIND...<50MPH
 
$$

SPM
082 
WWUS53 KMKX 100407
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1107 PM CDT THU JUN 9 2016

WIC105-100415-
/O.CON.KMKX.SV.W.0023.000000T0000Z-160610T0415Z/
ROCK WI-
1107 PM CDT THU JUN 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN ROCK COUNTY...

AT 1107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JANESVILLE...
MOVING EAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
JANESVILLE...BELOIT...FOOTVILLE...HANOVER...AFTON AND EMERALD GROVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4250 8910 4260 8923 4266 8921 4275 8923
      4268 8885 4249 8902
TIME...MOT...LOC 0407Z 290DEG 18KT 4266 8906 

HAIL...1.25IN
WIND...<50MPH
 
$$

SPM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:29 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 9, 9:29 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
929 PM CDT THU JUN 9 2016

.UPDATE...Abbreviated discussion due to ongoing near
severe/severe. Scattered thunderstorms should continue to affect
southern WI through the night as low level jet grazes southern WI
and warm front edges closer. Fortunately thunderstorms have
remained scattered enought and moving quickly enough to prevent
urban and small stream flooding in Green and Rock counties.

&&

.AVIATION/06Z TAFS/...Will need to watch for low clouds developing
in the vicinity of warm front later tonight into Friday morning
along with patchy fog.

&&

.MARINE...Southwest offshore winds may approach small craft
advisory levels after warm front passage Friday afternoon. Will
need to reevaluate wind speeds with new midnight forecast package.

&&

.PREV DISCUSSION... /Issued 351 PM CDT THU JUN 9 2016/

TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

The showers and isolated thunderstorms associated with 850mb warm
air advection (waa) and frontogenesis over southern WI will continue
to diminish and slide southeast. The cloud shield from these showers
kept temperatures cooler in the mid 60s today while areas north of
there were able to heat into the lower/mid 70s.

The convective allowing models (CAMs) have been amazingly consistent
in developing a line of thunderstorms over the central MKX forecast
area at 01z or 02z (8pm or 9pm) from roughly the Dells to Kenosha.
Then they gradually shift the line to the northeast as the
convection weakens.  The forcing for these thunderstorms are going
to come from the nose of the low level jet so that is why they are
going to wait until early/mid evening and develop along the 850-
700mb frontogenesis.

RAP model has elevated CAPE values of around 1000 j/kg or less this
in southwest WI evening. The bulk shear is fairly strong around 25
to 30 kt. SPC kept southern WI in the marginal risk for severe since
there will be enough elevated instability to support a few stronger
wind gusts and possible large hail.

FRIDAY...FORECAST CONFIDENCE IS HIGH.

The 850mb warm front will lift north of the MKX forecast area by
late tonight. The surface warm front will continue to progress north
through the area during the day Friday. The capped environment will
allow for afternoon sunshine and hot temperatures. Dewpoints could
reach upper 60s for a time Friday morning, but we should mix through
the afternoon so dews could mix out to the upper 50s. Max temps
should be around 90 with a max heat index of around 94.

FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM

Forcing and lift with the 850 mb warm advection on increasing low-
level southwest to west winds ahead of a short wave/MCV moves in
after 03Z. Will hold off PoPs for most of the area until after 03Z
then increase to likely, with an expected MCS sweeping across with
the strongest convergence at 850 mb, with some contribution from
differential CVA with a short wave/MCV riding the northern periphery
of broad 500 mb ridge that crosses southern Wisconsin overnight
Friday night.

Leaning more toward lower dew points seen on ECMWF and Canadian GEM
due to recent moist biases seen in the NAM and GFS, which cuts the
most-unstable CAPE in half to between 800 J/kg and 1000 J/kg Friday
night. Effective shear around 20 knots sufficient for organized
updrafts within the elevated convection so could see some hail
and gusty winds. SPC has portions of the northern CWA, closer to
the boundary, in a Slight Risk with the rest of the area in a
Marginal Risk.

Showers and thunderstorms taper off west to east early Saturday
morning with this initial surge, but 850 mb thermal ridge remains
over the area with a surface trough/back-door cold front sagging
south through the state. Where this trough sets up will be low-level
focus for subsequent thunderstorm development, but current
indications are it will be in central WI at 18Z and settling into
srn Wi by 00Z. The expected clouds and late afternoon showers/storms
will limit high temperatures, and with dew points around 70F will
keep Heat Index values in the mid-90s.

SATURDAY NIGHT INTO SUNDAY...FORECAST CONFIDENCE MEDIUM

500 MB ridge amplifies and narrows through the Northern Plains
Saturday night, with the ridge axis slowly shifting towards the
western Great Lakes Sunday, pushing the track of short waves/MCVs
north of the forecast area. The narrowing ridge allows the back-door
cold front to sag from ne to sw across the forecast area Saturday
night, then stalls Sunday morning and begins to push back to the
northeast Sunday afternoon as mid-upper level ridge axes shift over
the state.

Will push PoPs out of areas late Saturday night with the front, then
bring slight chance PoPs back into the sw during the day, and spread
the slight/low chance PoPs to the northeast Sunday night. Lows in
the upper 50s to lower 60s behind the front with highs Sunday from
the mid 70s to around 80 well-inland, with easterly winds holding
readings in the upper 60s to lower 70s in the eastern third.

LONG TERM...MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM

Amplified 500 mb ridge breaks down with a weak short wave trough
tracking across WI Monday night, with a more vigorous trough
approaching for Tuesday night and Wednesday. Differing speeds of
these features and subsequent position of boundaries leads to
slight chance/chance PoPs through the extended. Slightly above
normal temperatures are expected Monday with near-normal readings
through the rest of the period.

AVIATION/00Z TAFS/...

Thunderstorms are expected to develop over south central and far
southeast WI early this evening, including MSN and ENW. There is
more uncertainty of development over UES and MKE and northeast.
These storms should drift to the northeast as they weaken overnight.
The best chance for strong or possibly severe storms would run from
about 00z/7 pm this evening through about 06z/ 1 am Fri.

There is potential for MVFR or lower ceilings late tonight into Fri
morning north of MSN to MKE, on the north side of the warm front.
Low cigs and vsbys are possible in any showers/storms. In addition,
the light winds and area precip should lead to areas of fog late
tonight into Friday morning, especially east of Madison.

MARINE...

Dense fog may develop over Lake Michigan as warm and moist air flows
over the relatively cool water as a warm front lifts into northern
WI and MI Friday through Saturday.

Winds and waves are expected to remain below small craft advisory
criteria into early next week.  Showers and thunderstorms are a
threat on and off into Saturday.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

UPDATE...MBK
TONIGHT/Friday AND AVIATION/MARINE...MRC
Friday NIGHT THROUGH Thursday...REM
Hazardous weather outlook, Jun 9, 3:55 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 PM CDT THU JUN 9 2016

WIZ046-047-051-052-056>060-062>072-102100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
355 PM CDT THU JUN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A WARM FRONT WILL STALL OVER SOUTHERN WISCONSIN AND REMAIN A
FOCUS FOR REPEATED THUNDERSTORMS DEVELOPMENT TONIGHT. THERE IS A
MARGINAL RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING
WIND ARE THE MAIN THREATS. SOME AREAS COULD RECEIVE SUCCESSIVE
ROUNDS OF STORMS RESULTING IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE WARM FRONT WILL LINGER INTO FRIDAY...WITH A SLIGHT RISK FOR
SEVERE THUNDERSTORMS NORTHWEST OF A RIPON...RANDOLPH TO SPRING
GREEN LINE AND CONTINUING THE MARGINAL RISK OF SEVERE STORMS
FOR THE REST OF THE AREA FOR MAINLY FRIDAY NIGHT.

HEAT INDEX READINGS WILL RISE INTO THE MIDDLE 90S OVER SOUTH
CENTRAL WISCONSIN ON FRIDAY...AND THE LOWER TO MIDDLE 90S OVER
MUCH OF SOUTHERN WISCONSIN ON SATURDAY.

THERE WILL BE CHANCES OF THUNDERSTORMS AT TIMES SATURDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT THROUGH FRIDAY
NIGHT.

LMZ643>646-102100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
355 PM CDT THU JUN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS WITH A MARGINAL RISK OF SEVERE
STORMS. LARGE HAIL AND STRONG WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS CHANCES CONTINUE FOR FRIDAY INTO FRIDAY NIGHT WITH A
MARGINAL RISK OF SEVERE STORMS.

CHANCES OF THUNDERSTORMS WILL CONTINUE ON AND OFF THROUGH
WEDNESDAY.

DENSE FOG WILL BE POSSIBLE FRIDAY AND SATURDAY AS WARM AND HUMID
AIR FLOWS OVER THE RELATIVELY COOL WATERS OF LAKE MICHIGAN.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 9, 9:08 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 PM CDT THU JUN 9 2016

WIZ068-069-100245-
ROCK-GREEN-
908 PM CDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ROCK AND EAST CENTRAL
GREEN COUNTIES...

AT 907 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALBANY...OR NEAR
EVANSVILLE...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JANESVILLE...EVANSVILLE...BRODHEAD...ORFORDVILLE...ALBANY...FOOTVILLE...
NEWARK...MAGNOLIA AND HANOVER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4272 8951 4283 8937 4270 8901 4250 8921
      4250 8925
TIME...MOT...LOC 0207Z 306DEG 16KT 4272 8935

MBK
Special weather statement, Jun 9, 9:47 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
947 PM CDT THU JUN 9 2016

WIZ063-064-100315-
JEFFERSON-DANE-
947 PM CDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON AND
NORTHEASTERN DANE COUNTIES...

AT 947 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER COTTAGE GROVE...
OR NEAR SUN PRAIRIE...MOVING EAST AT 15 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN MADISON...SUN PRAIRIE...MCFARLAND...MONONA...LAKE MILLS...
MARSHALL...WATERLOO...COTTAGE GROVE...DEERFIELD...CAMBRIDGE...MAPLE BLUFF...
LAKE RIPLEY...UTICA...ROCKDALE...UW-
MADISON...DEANSVILLE...CAMP RANDALL STADIUM AND HENRY VILAS ZOO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4305 8944 4321 8926 4317 8888 4291 8900
TIME...MOT...LOC 0247Z 289DEG 12KT 4311 8920

MBK
Special weather statement, Jun 9, 9:51 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
951 PM CDT THU JUN 9 2016

WIZ068-069-100315-
ROCK-GREEN-
951 PM CDT THU JUN 9 2016

...STRONG THUNDERSTORMS WILL AFFECT WESTERN ROCK AND NORTHEASTERN
GREEN COUNTIES...

AT 950 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BROOKLYN...OR
7 MILES WEST OF EVANSVILLE...WITH ANOTHER STRONG THUNDERSTORM
LOCATED NEAR EVANSVILLE. THESE STORMS WERE MOVING EAST AT 25 MPH.

HALF INCH HAIL IS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JANESVILLE...MILTON...EDGERTON...EVANSVILLE...BRODHEAD...BELLEVILLE...
ORFORDVILLE...BROOKLYN...ALBANY...FOOTVILLE...FULTON...MAGNOLIA...DAYTON...
INDIANFORD...COOKSVILLE...AFTON AND HANOVER.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4268 8956 4286 8954 4286 8937 4285 8937
      4285 8927 4284 8889 4254 8908
TIME...MOT...LOC 0250Z 280DEG 20KT 4279 8944

SPM
Local storm report, Jun 9, 10:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1005 PM CDT THU JUN 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             EVANSVILLE              42.78N 89.30W
06/09/2016  E0.25 INCH       ROCK               WI   PUBLIC

            AT COUNTY ROAD M AND HIGHWAY 14. REPORTED VIA SOCIAL
            MEDIA.

&&

MBK
Special weather statement, Jun 9, 10:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1034 PM CDT THU JUN 9 2016

WIZ063-064-069-100400-
JEFFERSON-ROCK-DANE-
1034 PM CDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON AND
SOUTHEASTERN DANE COUNTIES...

AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...OR
8 MILES NORTHEAST OF STOUGHTON...MOVING EAST AT 15 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STOUGHTON...FORT ATKINSON...JEFFERSON...LAKE MILLS...JOHNSON CREEK...
DEERFIELD...CAMBRIDGE...LAKE KOSHKONONG...LAKE RIPLEY...ALBION...UTICA...
ROCKDALE AND BUSSEYVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4290 8920 4308 8916 4307 8878 4281 8885
TIME...MOT...LOC 0334Z 280DEG 12KT 4298 8908

MBK
Special weather statement, Jun 9, 10:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 PM CDT THU JUN 9 2016

WIZ057-058-063-064-100415-
JEFFERSON-COLUMBIA-DODGE-DANE-
1045 PM CDT THU JUN 9 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JEFFERSON...
SOUTHWESTERN DODGE AND NORTHEASTERN DANE COUNTIES...

AT 1045 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MARSHALL...
MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WATERTOWN...LAKE MILLS...MARSHALL...WATERLOO...COTTAGE GROVE...JOHNSON
CREEK...MILFORD...RICHWOOD...DEANSVILLE AND HUBBLETON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4310 8921 4329 8912 4323 8870 4307 8878
TIME...MOT...LOC 0345Z 289DEG 17KT 4319 8906

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:43 PM CDTSpecial Weather StatementMKXGreen32 min
Jun 9, 7:58 PM CDTSpecial Weather StatementMKXRock32 min
Jun 9, 8:18 PM CDTSevere Thunderstorm WarningMKXGreen, Rock42 min
Jun 9, 8:58 PM CDTSpecial Weather StatementMKXRock32 min
Jun 9, 9:08 PM CDTSpecial Weather StatementMKXRock37 min
Jun 9, 9:47 PM CDTSpecial Weather StatementMKXDane28 min
Jun 9, 9:51 PM CDTSpecial Weather StatementMKXRock24 min
Jun 9, 10:11 PM CDTSevere Thunderstorm WarningMKXGreen, Rock34 min
Jun 9, 10:34 PM CDTSpecial Weather StatementMKXJefferson26 min
Jun 9, 10:39 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson36 min
Jun 9, 10:45 PM CDTSpecial Weather StatementMKXJefferson30 min
Jun 9, 11:13 PM CDTSevere Thunderstorm WarningMKXRock, Walworth32 min
Jun 9, 11:44 PM CDTSpecial Weather StatementMKXRock31 min
Jun 9, 11:47 PM CDTSpecial Weather StatementMKXJefferson43 min
Jun 10, 12:05 AM CDTAreal Flood AdvisoryMKXJefferson, Rock, Walworth115 min
Jun 10, 12:10 AM CDTSpecial Weather StatementMKXWalworth50 min
Jun 10, 12:13 AM CDTFlash Flood WarningMKXJefferson, Rock, Walworth3 hr
Jun 10, 12:22 AM CDTSpecial Weather StatementMKXJefferson38 min
Jun 10, 1:33 AM CDTAreal Flood AdvisoryMKXWalworth3 hr
Jun 10, 2:16 AM CDTAreal Flood AdvisoryMKXDodge, Jefferson, Waukesha119 min
Jun 10, 6:57 PM CDTSpecial Weather StatementMKXColumbia, Green Lake, Iowa, Marquette, Sauk48 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.